{"title":"Descriptive Analysis of Reports of Drug Reaction with Eosinophilia and Systemic Symptoms from EudraVigilance and from the RegiSCAR Project.","authors":"Diana Dubrall, Maren Paulmann, Wilma Fischer-Barth, Jens Bate, Matthias Schmid, Bernhardt Sachs, Maja Mockenhaupt","doi":"10.1159/000552416","DOIUrl":null,"url":null,"abstract":"<p><strong>Introduction: </strong>Drug reaction with eosinophilia and systemic symptoms (DRESS) is a T-cell-mediated severe cutaneous adverse reaction (SCAR) to drugs. Due to its rarity, there are currently only a few studies which include a larger number of cases. We sought to analyze a larger number of DRESS cases to increase knowledge of clinical symptoms, causative agents, and potentially associated factors.</p><p><strong>Methods: </strong>This is a non-interventional, retrospective, pharmacoepidemiological study analyzing descriptively DRESS reports in the EudraVigilance ADR database (EV) and DRESS cases in the registry of dZh/RegiSCAR. The two databases were analyzed separately, and the results were compared thereafter to identify both similarities and differences.</p><p><strong>Results: </strong>48 cases from EV and 84 RegiSCAR cases were included for the in-depth analysis. The liver was the most frequently involved inner organ. Most of the reactions occurred within 6 weeks after initiating the suspected inducing agent. The percentage of cases with fatal outcome was similar in both datasets (EV: 4.2%, RegiSCAR: 3.6%). Antiseizure drugs - especially carbamazepine - were most frequently involved in both datasets. In 4 reports from EV and 5 cases from RegiSCAR, sulfasalazine was identified as causative agent. Remarkably, all patients with sulfasalazine-induced DRESS were females with arthritic disease who were clearly younger compared to patients of the whole dataset.</p><p><strong>Conclusion: </strong>Our study confirms results obtained from other studies regarding the frequent involvement of the liver, the time to onset, and DRESS-inducing drugs. Further studies are needed to investigate whether younger female with arthritic disease may carry a higher risk to develop DRESS or whether other factors might be responsible for this observation.</p>","PeriodicalId":11185,"journal":{"name":"Dermatology","volume":" ","pages":"1-19"},"PeriodicalIF":3.6000,"publicationDate":"2026-06-19","publicationTypes":"Journal Article","fieldsOfStudy":null,"isOpenAccess":false,"openAccessPdf":"","citationCount":"0","resultStr":null,"platform":"Semanticscholar","paperid":null,"PeriodicalName":"Dermatology","FirstCategoryId":"3","ListUrlMain":"https://doi.org/10.1159/000552416","RegionNum":3,"RegionCategory":"医学","ArticlePicture":[],"TitleCN":null,"AbstractTextCN":null,"PMCID":null,"EPubDate":"","PubModel":"","JCR":"Q2","JCRName":"DERMATOLOGY","Score":null,"Total":0}
引用次数: 0
Abstract
Introduction: Drug reaction with eosinophilia and systemic symptoms (DRESS) is a T-cell-mediated severe cutaneous adverse reaction (SCAR) to drugs. Due to its rarity, there are currently only a few studies which include a larger number of cases. We sought to analyze a larger number of DRESS cases to increase knowledge of clinical symptoms, causative agents, and potentially associated factors.
Methods: This is a non-interventional, retrospective, pharmacoepidemiological study analyzing descriptively DRESS reports in the EudraVigilance ADR database (EV) and DRESS cases in the registry of dZh/RegiSCAR. The two databases were analyzed separately, and the results were compared thereafter to identify both similarities and differences.
Results: 48 cases from EV and 84 RegiSCAR cases were included for the in-depth analysis. The liver was the most frequently involved inner organ. Most of the reactions occurred within 6 weeks after initiating the suspected inducing agent. The percentage of cases with fatal outcome was similar in both datasets (EV: 4.2%, RegiSCAR: 3.6%). Antiseizure drugs - especially carbamazepine - were most frequently involved in both datasets. In 4 reports from EV and 5 cases from RegiSCAR, sulfasalazine was identified as causative agent. Remarkably, all patients with sulfasalazine-induced DRESS were females with arthritic disease who were clearly younger compared to patients of the whole dataset.
Conclusion: Our study confirms results obtained from other studies regarding the frequent involvement of the liver, the time to onset, and DRESS-inducing drugs. Further studies are needed to investigate whether younger female with arthritic disease may carry a higher risk to develop DRESS or whether other factors might be responsible for this observation.
期刊介绍:
Published since 1893, ''Dermatology'' provides a worldwide survey of clinical and investigative dermatology. Original papers report clinical and laboratory findings. In order to inform readers of the implications of recent research, editorials and reviews prepared by invited, internationally recognized scientists are regularly featured. In addition to original papers, the journal publishes rapid communications, short communications, and letters to ''Dermatology''. ''Dermatology'' answers the complete information needs of practitioners concerned with progress in research related to skin, clinical dermatology and therapy. The journal enjoys a high scientific reputation with a continually increasing impact factor and an equally high circulation.